Jump to content

Gabapentin/neurotonin


misstraci
 Share

Recommended Posts

I started gabapentin because I was having really sharp pain in my ears. I've been on it for a couple of years now, but I think the pain went away pretty quickly. Probably within a couple of days. For about a week after I started it, I had trouble walking in a straight line. My legs were very unsteady. But it went away, and I haven't had any other side effects since then. It helps so much with the pain for me. I'm definitely very grateful for gabapentin!

Link to comment
Share on other sites

I think I started sleeping better on it relatively quickly, days or weeks perhaps. I never got noticeable pain relief. We kept raising the dose to see if it would help, eventually concluded that no, it wasn't helping at any dose and the side effects were problematic, so we ramped it down by 300mg per week. This is when I discovered that gabapentin withdrawal can be as bad as withdrawing from opiates or benzodiazepines. I had a horrendous time of it while withdrawing, with bad jitteriness and GI upset, but the main thing was the insomnia. This kicked in particularly badly when I finally came off the gabapentin, and it took months for my sleep to settle down to where it had been before I started. I'm on antihistamines which affect my sleep now, but I'd say that it took around 6-8 months for the effects to go away, I never got back to exactly how I was before I started the gabapentin. I also developed shaking symptoms while in gabapentin withdrawal which have never gone away, although I don't get them often. My GP says they're to do with the POTS, a vasovagal response, but I don't think she's ever seen me doing that specific type of shaking/jerking, so I don't know if she's categorising it correctly.

I would be very, very cautious in using this drug.

Link to comment
Share on other sites

I know neurontin helps with nerve type pain, so if you don't have that type it probably won't do much but cause side effects. I got vision problems, dizziness, and was very unsteady. For me, I knew right away it wasn't going to help, so stopped taking it without any withdrawal.

Link to comment
Share on other sites

Thanks Batik and everyone for responding. I like hearing how others felt and dealt with certain medicines and situations.

Jen, glad it helped your ear pain.

Like Lump said, I've only been on it two days but I'm very dizzy. I can't tell what's new and what's my lightheadedness that I'm trying to get rid of. Like Batik said, this is for migraines/epilepsy. The doctor is calling it migraines but I'm thinking seizures. Anyways, two days in and right after each pill I felt really nauseated and shakey but once i fell asleep, I slept good. And wow, I didn't know that coming off of something like this would be like coming off benzos, poo. I hope it either do well and stay on it forever or come off quick and not have to withdrawl on it.

Link to comment
Share on other sites

Good luck, It made me worse and the neuro decided to take me right off the stuff after a few week. I was having more difficulty walking and talking. Didn't help my pain at all.

Link to comment
Share on other sites

Did you speak to the migraine people and the epilepsy people? Because I still think it's odd to make a diagnosis, not to mention putting someone on this heavy a drug, based on one episode which doesn't point all that strongly to migraine. As I've said before, preventative meds are used for frequently recurring migraine, not as a first port of call.

Link to comment
Share on other sites

Thanks BellaMia!

Batik, no, I haven't called yet, I'm terrible but I haven't found the time or energy to do so. I'm still thinking its weird as well but welcoming anything that may help me and that is why I jumped on the meds and didn't oppose. Now however, I'm wondering if I should stop this particular one. This morning my blood pressure was really high or at least for me (130/90) and I felt extra terrible. It was scary, still not feeling too much better. I want this out of my system and start over fresh, blah.

Link to comment
Share on other sites

Now, that I understand my body better after all these years of trial and error. For me, it would have been better to have started any med in tiny pieces due to being so sensitive. It seems to me that many others here seem to be the same way. I'm sorry you feel so terrible. I also live with migraines...Some days I tie an ice pack to my head and put on sun glasses trying to numb the never ending pain. I've used Migranal, but you can only use it twice a month, as it will cause rebound headaches. I read the smell of fresh green apples is suppose to help take away the pain. It sure can't hurt. Feel Better Soon!

http://www.migranal.com/

Well I just l@@ked up Migranal and I haven't taken it in a few years and I won't be taking it again after reading this. It gave me much needed relief, but I wouldn't have taken if I had know this info.... You can decide for yourself.

Link to comment
Share on other sites

Batik is right. Don't mess with your meds. Talk with your docs before you do anything no matter how long you have been on them.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...